This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Past one month had a series of problems.. used to get pain while urinating in the mornings, showed an MD was diagonised with UTI after getting an urine test done, as the urine test showed an minor increase in pus cells. Went on an course of antibiotics but to no relief. As morning pain developed to increase in urination. Changed the MD and again went thru a series of tests viz Urine culture, Blood test and Sonography. Urine culture showed negative, blood test an increase in WBC and songraphy a slightly enlarged prostrate.
Am still being treated for UTI and put on a course of antibiotics as enlarged prostrate was minor and nothing to worry abt according to the MD. Following antibiotics were prescribed.
a) efpodoxime proxetil with Potassium Clavulanate Tablets with trade name of Opox- CV 200- 2 times daily
b) Urimax-0.4 mg - 2 times daily
After being prescribed with the above course experienced a relief so urimax was reduce to 0.2 mg once a day.
Had to travel so was armed with a course of the above tablets for a fortnight as prescribed by the MD.
Now my prescribed antibiotics are almost over and with no relief in sight. Still experiencing frequent urges of urinating. Which subside on its own for a day or two giving a feeling of well being and then resurface. As am travelling at the moment have no way of getting the prescribed medicines for another couple of months. Have finished the dose of antibiotics. Last one day urges to urinate had subsided to a minimum but today getting a constant pain( throbbing or burning???) near the tip of the penis. Urinating flow is reduced and when i urinate its all over the place have problems controlling the direction. Keep urinating in spurts, stops for couple of seconds and then starts for a while. Experience a fishy odor but that has been always there so thght as normal till the time i read some of the queries. As have no excess to drugs how can i manage till another couple of months as this feeling is not very comforting
Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include GU infections, inflammations, trauma, growths/ masses, neuro-muscular issues etc. Though the antibiotic prescribed is broad spectrum, it is possible that the infection is due to a small group of organism not covered by the antibiotic. Also discomfort due to prostatic enlargement may take time to respond to medications. If after the completion of the antibiotic course, there is no relief noted; you may seek a review with your treating doctor or considering an evaluation by a urologist for a detailed evaluation. After a specific cause is identified, this can be managed accordingly.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.